| Model Number |
2092-5040 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The angiosculpt device was used to treat a severely calcified peripheral lesion.During the first inflation before reaching nominal pressure for 4 to 5 seconds, the balloon ruptured.The procedure was completed with a new angiosculpt device.No patient injury reported.This product problem is being submitted conservatively because the balloon ruptured below rbp.
Additional Manufacturer Narrative
The patient's dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Foreign: (b)(6).The angiosculpt device has not been returned by the facility, thus no returned product investigation was performed.
Additional Manufacturer Narrative
Block d9/g3: the angiosculpt device was returned for evaluation.Block h3: visual inspection found a damaged distal bond with one leaflet lifted but remained intact.Additionally, the balloon was inverted distally, and a shaft kink was observed approximately 5 cm distal from the strain relief.During functional testing, using an indeflator filled with green color dye water, the balloon was inflated and at less than 2 atm a pinhole leak was present on the proximal portion of the balloon.Block h6: the ifu warns at least 99.9% of the balloons (with a 95% confidence level) will not burst at or below the rbp.